Alert archive / Connecticut / Flash Flood Warnings in 2009

Flash Flood Warning 30, NWS Albany, NY

August 12, 2009Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flash flood warning at Aug 12, 2009, 4:19 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2009, 4:19 PM EDT (20:19 UTC)
Expired
Aug 12, 2009, 7:15 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 122019
FFWALY
CTC005-122315-
/O.NEW.KALY.FF.W.0030.090812T2019Z-090812T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT WED AUG 12 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF NEW MILFORD...

* UNTIL 715 PM EDT

* AT 413 PM EDT...HEAVY RAIN WAS FALLING FROM A SLOW MOVING LINE OF
  THUNDERSTORMS OVER THE WARNED AREA. A TRAINED WEATHER SPOTTER IN
  WOODBURY HAD 1.5 INCHES OF RAIN IN LESS THAN AN HOUR. RADAR
  ESTIMATES AS MUCH AS 2 INCHES MAY HAVE FALLEN IN SOME LOCATIONS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBURY
  CENTER...THOMASTON...TERRYVILLE AND OAKVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4149 7337 4151 7339 4151 7345 4160 7348
      4176 7300 4164 7297 4163 7302 4157 7309
      4155 7316 4151 7316 4150 7333 4147 7333

$$

SND/KGS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:17 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 12, 3:17 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT WED AUG 12 2009

.SYNOPSIS...
AN UPPER LEVEL SYSTEM WILL GRADUALLY MOVE EASTWARD ACROSS THE
REGION THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED
MAINLY DURING THE AFTERNOON INTO THE EVENING THROUGH THURSDAY
EVENING. HIGH PRESSURE WILL BEGIN TO BUILD IN THURSDAY NIGHT AND
SHOULD DOMINATE OUR WEATHER INTO THE WEEKEND WITH ABOVE NORMAL
TEMPERATURES EXPECTED.

&&

.NEAR TERM /THROUGH TONIGHT/...
POSITIVELY TILTED UPPER LEVEL TROUGH WILL GRADUALLY MOVE EASTWARD
TODAY. MODELS ARE IN FAIRLY GOOD AGREEMENT HANDLING TROUGH WITH
THE TROUGH AXIS REACHING THE APPALACHIANS BY THIS EVENING. SHORT
WAVE ASSOCIATED WITH TROUGH WILL ELONGATE THIS AFTERNOON UNDER
TROUGH AXIS. WITH HEATING AIRMASS WILL DESTABILIZE TODAY. DEW
POINTS CURRENTLY IN THE 60S WILL RISE A COUPLE/FEW DEGREES AND
ARE EXPECTED TO REMAIN IN THE 60S. NOT EXPECTING SEVERE
STORMS...WIND FIELD WEAK. BUFKIT INDICATES A STORM MOTION OF ONLY
AROUND 15 KNOTS. PRECIPITABLE WATER LEVELS ALREADY HIGH 1.42
INCHES FROM KALY 12Z/WED SOUNDING...SO HEAVY DOWNPOURS POSSIBLE
CAUSING LOCALIZED FLOODING PROBLEMS. HAVE RECEIVED REPORTS OF
MINOR FLOODING IN PITTSFIELD WITH ISOLATED THUNDERSTORMS HAVING
LITTLE MOVEMENT. STORMS ARE MAINLY STICKING TO THE HIGHER TERRAIN
WITH SOME CELLS SHOWING BACK-BUILDING AND TRAINING ON KENX RADAR.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
SLOW MOVING UPPER LEVEL TROUGH...CURRENTLY IGNITING SHOWERS AND
THUNDERSTORMS OVER THE HIGH TERRAIN...WILL GRADUALLY MOVE
EASTWARD AND OUT OF THE FA BY THURSDAY NIGHT. THIS WILL ALLOW FOR
A CHC OF SHRA/TSRA THURSDAY AFTERNOON INTO EVENING. CAPE VALUES
OF 1000-2000 J/KG ARE INDICATED ON THE NAM AND GFS BUFR MODEL
SOUNDINGS...WITH PWATS STILL 1 TO 1.5 INCHES POSSIBLE. LIGHT FLOW
EXPECTED AND COULD LEAD TO SLOW MOVEMENT OF ANY SHRA/TSRA THAT
DEVELOP TOMORROW. NAM AND GFS INDICATE BEST UPPER LEVEL JET
DYNAMICS AROUND 18Z THURSDAY.

THINGS DRY UP LATE THURSDAY NIGHT AS HIGH PRESSURE BUILDS IN. A
WEAK RIPPLE OF ENERGY COULD CAUSE SOME SHOWERS FRIDAY AFTERNOON
IN THE SOUTHERN THIRD OF THE THE FA. HAVE INCLUDED SLGT CHC UNTIL
00Z SATURDAY. HIGH PRESSURE EXPECTED FOR THE REST OF THE PERIOD
WITH WARMING TEMPERATURES ON FRIDAY AND CLEARING SKIES.

TEMPERATURES WILL BE AROUND NORMAL FOR THURSDAY. WITH HIGH
PRESSURE AND SOUTHERLY FLOW IN PLACE FOR FRIDAY...ALONG WITH
MOSTLY CLEAR SKIES...EXPECT TEMPERATURES TO BE ABOVE NORMAL.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
OVER THE WEEKEND AND INTO MONDAY...A STRONG UPPER LEVEL RIDGE AT
500 HPA WILL ESTABLISH ITSELF ALONG THE EASTERN SEABOARD/WESTERN
ATLANTIC. HIGH PRESSURE AT THE SFC SHOULD PROMOTE ENOUGH
SUBSIDENCE TO KEEP IT RAIN FREE ACROSS THE REGION...ALTHOUGH IT
WILL FEEL RATHER STICKY WITH DEWPOINTS IN THE 60S. 850 HPA TEMPS
WILL HOLD AROUND 16 DEGREES C...SO WITH FULL DAYTIME MIXING...MAX
TEMPS SHOULD TOP OUT IN THE UPPER 80S FOR SAT THROUGH MON. BOTH
THE 12 UTC GFS AND 00 AND 12 UTC ECMWF SHOW ANY DIURNALLY DRIVEN
THUNDERSTORMS REMAINING FAR ENOUGH SOUTH TO NOT ANY HAVE IMPACT
ON OUR REGION...SO WILL KEEP POPS LOW THROUGH THE PERIOD.

BY TUESDAY...THE HEIGHTS WILL LOWER SOMEWHAT AS A WEAK SHORTWAVE
MOVING IN THE NORTHERN STREAM AND ITS ASSOCIATED SFC FRONTAL
SYSTEM MAKES A RUN TOWARDS THE REGION. BEST CHC OF SEEING ANY
SHOWERS OR THUNDERSTORMS WOULD BE LATE IN THE DAY...BEGINNING
FIRST IN WESTERN AREAS. WILL INTRODUCE CHC POPS FOR WESTERN AREAS
BY TUES...AND ACROSS THE WHOLE CWA BY TUE EVENING. MAX TEMPS WILL
BE A BIT COOLER THAN MON DUE TO APPROACHING MID/HIGH CLOUDS AHEAD
OF THE FRONTAL SYSTEM...BUT WILL STILL BE WARMER THAN
NORMAL...WITH GENERALLY MIDDLE 80S IN THE VALLEYS.

BOTH THE GFS AND EURO FOR THE MOST PART WASH THIS FRONT OUT AS IT
REACHES THE RIDGE AXIS OVER THE EAST COAST...BUT WHATEVER IS LEFT
OF THIS LINGERING LOW LEVEL BOUNDARY MAY BE ENOUGH OF A FOCUS FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS ON WEDNESDAY...SO HAVE
CONTINUED THE CHC POPS ALONG WITH TEMPS CLOSE TO SEASONAL
AVERAGES.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED OVER THE HIGHER TERRAIN IN THE BERKSHIRES/GREEN
MOUNTAINS AND ARE NOW BEGINNING TO DEVELOP ACROSS THE
ADIRONDACKS/CATSKILLS. THESE STORMS ARE NEARLY STATIONARY AND ARE
NOT EXPECTED TO AFFECT ANY TERMINALS THROUGH THIS
EVENING...HOWEVER HAVE INCLUDED CB AT ALL TERMINALS DUE TO RISK
OF CONVECTIVE CLOUDS.

OVERNIGHT...FOG/LOW STRATUS WILL AGAIN BE AN ISSUE FOR KGFL.
AROUND 06Z FOG MAY REDUCE VSBYS/CIGS TO IFR AND BY 09Z VSBYS/CIGS
MAY BE REDUCED TO LIFR. AT KALB...FOG MAY FORM BY 06Z AND REDUCE
VSBYS/CIGS TO MVFR. AT KPOU...LOW STRATUS WILL BE AN ISSUE WITH A
SURFACE LOW OFF THE NJ COAST BRINGING THE CHANCE FOR LIGHT RAIN.
FOR NOW HAVE INCLUDED LOW CIGS/BR AND HAVE NOT MENTIONED RAIN DUE
TO LOW CONFIDENCE. BY 12-13Z FOG/LOW STRATUS WILL LIFT AND
CONDITIONS WILL IMPROVE TO VFR.

WINDS WILL BE NORTHEAST AT 5-10 MPH AT KGFL...NORTHWEST AT 5-10
FOR KALB...AND SOUTHEAST AT 5-10 FOR KPOU THROUGH THIS EVENING.
OVERNIGHT WINDS WILL BE CALM OR LIGHT AND VARIABLE. BY MORNING
WINDS WILL BE OUT OF THE NORTHEAST AT 5-10.

OUTLOOK...
THU...VFR...CHANCE SHRA/TSRA SOUTH AND EAST OF ALB.
FRI-SUN...MAINLY VFR...NO SIG WX.

&&

.FIRE WEATHER...
AN UPPER LEVEL SYSTEM WILL GRADUALLY MOVE EASTWARD ACROSS THE
REGION THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED
MAINLY DURING THE AFTERNOON INTO THE EVENING. THE BETTER CHANCES
FOR STORMS WILL BE TODAY...ESPECIALLY OVER THE HIGHER TERRAIN.
GENERALLY WEAK FLOW WILL ALLOW FOR STORMS TO PRODUCE HEAVY RAIN.
HIGH PRESSURE WILL BEGIN TO BUILD IN THURSDAY NIGHT AND SHOULD
DOMINATE OUR WEATHER INTO THE WEEKEND WITH ABOVE NORMAL
TEMPERATURES EXPECTED.

RELATIVE HUMIDITY VALUES WILL LOWER TO 60 TO 70 PERCENT THIS
AFTERNOON AND EVENING. VALUES WILL RECOVER TO NEAR 100 PERCENT
TONIGHT AND TOMORROW NIGHT. RELATIVE HUMIDITIES VALUES WILL LOWER
TO 55 TO 65 PERCENT THURSDAY AFTERNOON AND 45 TO 55 PERCENT
FRIDAY AFTERNOON.

LIGHT EAST TO NORTHEASTERLY WINDS WILL CONTINUE THIS AFTERNOON
WITH WINDS GUSTING TO 15-20 KTS WITHIN ISOLATED THUNDERSTORMS.
WINDS WILL DIMINISH TO CALM CONDITIONS TONIGHT....SHIFTING
NORTHEAST BY THURSDAY MORNING WITH SPEEDS INCREASE TO 5 TO 10
MPH. THURSDAY NIGHT WINDS WILL DIMINISH TO 1 TO 3 MPH OUT OF THE
SOUTH...INCREASING TO 5 TO 10 MPH BY FRIDAY AFTERNOON.

&&

.HYDROLOGY...
A PASSING UPPER TROF IS SETTING OFF SOME SCATTERED SHOWERS AND
THUNDERSTORMS FOR THE REST OF TODAY...ESPECIALLY OVER THE HIGHER
TERRAIN...WITH PLENTY OF MOISTURE STILL AVAILABLE...MODEL
SOUNDINGS INDICATED PWAT VALUES OF AROUND 1.5 INCHES FOR ALBANY.
THUS LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHICH WILL CAUSE
PONDING OF WATER ON ROADS AND PARKING AREAS AND RAPID RISES ON
STREAMS AND SMALLER RIVERS. WIDESPREAD HEAVY RAIN IS NOT EXPECTED
SO THE LARGER RIVERS ARE LIKELY TO NOT SEE MUCH CHANGE. ONCE THIS
TROF MOVES OUT OF THE REGION THURSDAY NIGHT...THE WEATHER WILL BE
DRY AND GET FAIRLY WARM AGAIN AS HIGH PRESSURE BUILDS IN. THIS
HIGH PRESSURE WILL MOVE OFFSHORE EARLY NEXT WEEK...ALLOWING FOR A
COLD FRONT TO MOVE IN AND PRODUCE -SHRA/TSRA.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...KGS/IAA
SHORT TERM...KGS
LONG TERM...FRUGIS
AVIATION...KREKLER
FIRE WEATHER...KGS
HYDROLOGY...RCK/KGS
Hazardous weather outlook, Aug 12, 3:55 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT WED AUG 12 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-131100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
355 PM EDT WED AUG 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED...NON SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT EAST
CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND...ESPECIALLY
ACROSS THE HIGHER TERRAIN. THE STORMS WILL MOVE RATHER SLOWLY AND
SOME MAY PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED
URBAN AND SMALL STREAM FLOODING. THE STORMS WILL DIMINISH TOWARD
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR NON SEVERE THUNDERSTORMS THURSDAY...
ESPECIALLY DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 1:48 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT WED AUG 12 2009

MAZ001-025-121845-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
148 PM EDT WED AUG 12 2009

...A STRONG THUNDERSTORM IN CENTRAL BERKSHIRE COUNTY IN WESTERN
MASSACHUSETTS...THIS INCLUDES THE CITY OF PITTSFIELD...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 55 MPH...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
PITTSFIELD...OR ABOUT OVER PITTSFIELD...AND MOVING SOUTHEAST AT 10
MPH.

THE THUNDERSTORM WILL BE NEAR...
LENOX BY 200 PM EDT
7 MILES NORTHEAST OF LEE BY 220 PM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.  IN
ADDITION...LOCALIZED FLOODING MAY OCCUR.

BGM
Local storm report, Aug 12, 2:21 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT WED AUG 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     PITTSFIELD              42.45N 73.26W
08/12/2009                   BERKSHIRE          MA   AMATEUR RADIO

            TOTAL OF THREE TREES DOWN...ONE FELL ON A HOUSE...ON
            BARKER ROAD.

&&

BGM
Local storm report, Aug 12, 2:31 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
231 PM EDT WED AUG 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLASH FLOOD      PITTSFIELD              42.45N 73.26W
08/12/2009                   BERKSHIRE          MA   AMATEUR RADIO

            POLICE CLOSED SOUTH STREET AT LENOX LINE. PERSON TRAPPED
            IN VEHICLE DUE TO HIGH WATER ESTIMATED DEPTH OF 12 TO 18
            INCHES.

&&

BGM
Local storm report, Aug 12, 3:04 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT WED AUG 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      4 SSW PITTSFIELD        42.40N 73.28W
08/12/2009                   BERKSHIRE          MA   EMERGENCY MNGR

            ROUTE 7/20 IS CLOSED.

&&

BGM
Special weather statement, Aug 12, 3:30 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT WED AUG 12 2009

NYZ039-082-122030-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
330 PM EDT WED AUG 12 2009

...A STRONG THUNDERSTORM IN WESTERN FULTON COUNTY IN EASTERN NEW
YORK...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 55 MPH...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
CAROGA LAKE...OR ABOUT 13 MILES NORTHWEST OF GLOVERSVILLE...AND
MOVING SLOWLY SOUTH AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...
CAROGA LAKE BY 350 PM EDT
CAROGA LAKE PUBLIC CAMPGROUND BY 405 PM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.  RAINFALL
RATES UP TO 1 INCH PER HOUR CAN BE EXPECTED.

Nearby

Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.